Please use this identifier to cite or link to this item:
Title: On the Accuracy of the Gaussian Approximation for the Evaluation of Nonlinear Effects in OFDM Signals
Authors: Araújo, Teresa
Dinis, Rui
Keywords: Intermodulation analysis
OFDM signals
Nonlinear Distortion
Gaussian approximation
Issue Date: Feb-2012
Publisher: IEEE
Citation: T. Araújo, R. Dinis, On the Accuracy of the Gaussian Approximation for the Evaluation of Nonlinear Effects in OFDM Signals, IEEE Trans. on Communications, Vol. 60, No. 2, pp. 346 - 351, February, 2012
Abstract: The almost Gaussian nature of OFDM (Orthogonal Frequency Division Multiplexing) signals with high number of subcarriers N is widely employed to characterize nonlinearly distorted OFDM signals and to evaluate the corresponding performance. In this paper we study the accuracy of the Gaussian approach when evaluating nonlinear effects in OFDM signals with finite number of subcarriers, showing the strengths and limitations of this approach. It is shown that the decomposition in useful and self-interference components is valid even for a reduced number of subcarriers. The Gaussian approximation of the nonlinear self-interference at the subcarrier level is very accurate provided that N2 is high. However, the nonlinear distortion levels slightly lower than the ones obtained with the Gaussian approximation, with relative errors dropping with 1/N, leading to somewhat pessimistic SIR levels (Signal to Interference Ratio).
Peer Reviewed: yes
metadata.dc.identifier.doi: 10.1109/TCOMM.2011.102011.110151
ISSN: 0090-6778
Publisher Version:
Appears in Collections:DCT - Artigos/Papers

Files in This Item:
File Description SizeFormat 
Accuracypdf.pdf276,11 kBAdobe PDFThumbnail

FacebookTwitterDeliciousLinkedInDiggGoogle BookmarksMySpaceOrkut
Formato BibTex mendeley Endnote Logotipo do DeGóis Logotipo do Orcid 

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.